Alert archive / Colorado / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 6, NWS Pueblo, CO

May 1, 2015Las Animas County, Otero County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 1, 2015, 4:48 PM MDT for Las Animas County, Otero County, Colorado. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2015, 4:48 PM MDT (22:48 UTC)
Expired
May 1, 2015, 5:15 PM MDT
In force
27 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Las Animas County, CO, Otero County, CO

The radar

The Pueblo radar (KPUX), 87 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.8 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-201 J/kg
Mixed-layer LCL
823 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

370 
WUUS55 KPUB 012248
SVRPUB
COC071-089-012315-
/O.NEW.KPUB.SV.W.0006.150501T2248Z-150501T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
448 PM MDT FRI MAY 1 2015

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEASTERN COLORADO...
  SOUTHWESTERN OTERO COUNTY IN SOUTHEASTERN COLORADO...

* UNTIL 515 PM MDT

* AT 447 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
  DELHI...OR 30 MILES SOUTHWEST OF LA JUNTA...MOVING EAST AT 25 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  TIMPAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3765 10405 3782 10405 3787 10357 3760 10357
TIME...MOT...LOC 2247Z 268DEG 22KT 3775 10401 

HAIL...1.50IN
WIND...60MPH
 
$$

EP
3 follow-up statements
893 
WWUS55 KPUB 012259
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
459 PM MDT FRI MAY 1 2015

COC071-089-012315-
/O.CON.KPUB.SV.W.0006.000000T0000Z-150501T2315Z/
LAS ANIMAS CO-OTERO CO-
459 PM MDT FRI MAY 1 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTH CENTRAL LAS ANIMAS AND SOUTHWESTERN OTERO COUNTIES...

AT 457 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF TIMPAS...OR 25 MILES SOUTHWEST OF LA JUNTA...MOVING EAST AT 25 
MPH. THE STRONGEST PORTION OF THIS STORM WAS ALONG HIGHWAY THREE 
FIFTY BETWEEN DELHI AND TIMPAS. 

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
TIMPAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3765 10405 3782 10405 3787 10357 3760 10357
TIME...MOT...LOC 2257Z 267DEG 23KT 3775 10392 

HAIL...1.50IN
WIND...60MPH
 
$$

EP
607 
WWUS55 KPUB 012308
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
508 PM MDT FRI MAY 1 2015

COC071-089-012315-
/O.CON.KPUB.SV.W.0006.000000T0000Z-150501T2315Z/
LAS ANIMAS CO-OTERO CO-
508 PM MDT FRI MAY 1 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTH CENTRAL LAS ANIMAS AND SOUTHWESTERN OTERO COUNTIES...

AT 508 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF TIMPAS...OR 23 MILES SOUTHWEST OF LA JUNTA...MOVING EAST AT 25
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
TIMPAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3765 10405 3782 10405 3787 10357 3760 10357
TIME...MOT...LOC 2308Z 272DEG 20KT 3774 10385 

HAIL...1.00IN
WIND...60MPH
 
$$

EP
890 
WWUS55 KPUB 012314
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
514 PM MDT FRI MAY 1 2015

COC071-089-012324-
/O.EXP.KPUB.SV.W.0006.000000T0000Z-150501T2315Z/
LAS ANIMAS CO-OTERO CO-
514 PM MDT FRI MAY 1 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LAS ANIMAS AND
SOUTHWESTERN OTERO COUNTIES WILL EXPIRE AT 515 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
PUEBLO.

LAT...LON 3765 10405 3782 10405 3787 10357 3760 10357
TIME...MOT...LOC 2313Z 268DEG 22KT 3774 10385 

$$

EP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 2:59 PM MDT, 1 hour 49 minutes earlier.

Area forecast discussion, May 1, 2:59 PM MDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
259 PM MDT FRI MAY 1 2015

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 257 PM MDT FRI MAY 1 2015

...STORMS MOVING INTO EASTERN COLORADO THIS EVENING...
...WARM WEEKEND ON THE WAY...

LATEST HRRR HAS A DECENT HANDLE ON THE CONVECTION...AND ALONG WITH
OTHER HI-RES GUIDANCE SHOWS A WAVE OF CONVECTION INCREASING IN
COVERAGE OVER THE I-25 CORRIDOR THIS AFTERNOON...THEN CLEARING I-25
BY 00-01Z THIS EVENING. STORMS WILL THEN CONSOLIDATE INTO AN MCS
OVER THE ERN PLAINS THIS EVENING. THEN...SHOULD SEE SHOWERS AND
STORMS MOVING INTO WRN KS BY 03Z OR SO THIS EVE. AFTER 06Z...PRECIP
SHOULD BE OVER FOR MOST OF THE AREA...WITH JUST SOME LINGERING
SHOWERS POSSIBLE OVER THE FAR ERN PLAINS AND HYR TRRN. UPPER RIDGE
AND ASSOCIATED AVA SHOULD HELP SUPPRESS THINGS THROUGH SAT MORNING.

TOMORROW...A WARMER DAY IS IN STORE...AS FLOW BECOMES A BIT MORE
ZONAL AND H7 TEMPS RISE TO AROUND 10 DEG C. EXPECT 80 PLUS DEG
TEMPS OVER MUCH OF THE PLAINS BY AFTERNOON...WITH 60S AND 70S FOR THE
HIGHER ELEVATIONS. ANOTHER WEAK DISTURBANCE WILL SPARK SOME AFTERNOON
STORMS MOVING OFF THE MTS SAT AFTERNOON...BUT WITH DEW POINTS IN
THE 30S CONVECTION WILL NOT BE AS STRONG AS IT IS/WILL BE
TODAY...AND COVERAGE A BIT LESS AS WELL. ROSE

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 257 PM MDT FRI MAY 1 2015

A RATHER WET PERIOD IS EXPECTED THE FIRST PART HALF OF NEXT WEEK.
ON SUN AN UPR TROF WL MOVE TO ALONG THE CA COAST...WITH MSTR AHEAD
OF THIS SYSTEM MOVING INTO THE FORECAST AREA...ALONG WITH A
SHORTWAVE TROF IN THE AFTERNOON AND EVENING HOURS.  IT STILL LOOKS
LIKE A FRONT WL HANG UP ALONG THE PALMER DVD SUN AFTERNOON AND THEN
WORK ITS WAY SOUTH IN THE EVENING HOURS. MUCH OF THE AREA WL SEE AT
LEAST ISOLD TO SCT SHOWERS AND TSTMS SUN AND SUN EVENING. HIGH TEMPS
ON SUN SHOULD STILL BE ABOVE AVERAGE BY ABOUT 5-10 DEG.

ON MON THE UPR TROF MOVES INTO THE WRN STATES...WITH AN UPR LOW
CENTER EXPECTED TO BE OVR SWRN AZ BY 00Z TUE. MSTR WL CONTINUE
STREAMING INTO THE FORECAST AREA AHEAD OF THIS SYSTEM.  OVR ERN
PORTIONS OF THE FORECAST AREA...LOW TO MID LEVEL SERLY WINDS SHOULD
HELP ENHANCE PCPN CHANCE ALONG AND ADJACENT TO THE ERN MTNS.
WIDESPREAD PCPN IS EXPECTED ON MON ALONG WITH COOLER TEMPS.  THE
ECMWF AND GFS LIFT THE UPR LOW NORTHEASTWARD ON TUE.  THE GFS IS A
LITTLE FARTHER NORTH THAN THE GFS WITH THE LOW CENTER.  THE GFS HAS
IT IN NERN CO BY 00Z WED WITH THE ECMWF SHOWING IT OVR SERN CO.
EITHER WAY...WIDESPREAD PCPN SHOULD CONTINUE THRU TUE.

THIS SYSTEM WEAKENS AS IT MOVES NORTH-NORTHEASTWARD TUE NIGHT
THROUGH WED...MOVING INTO THE WRN DAKOTAS BY 00Z THU.  ALTHOUGH PCPN
CHANCES ARE EXPECTED TO DECREASE SOME TUE NIGHT...THERE SHOULD STILL
BE PLENTY OF MSTR AROUND FOR AN INCREASE IN ACTIVITY IN THE
AFTERNOON AND EVENING HOURS ON WED AS THINGS REMAIN UNSETTLED.

TEMPS REMAIN QUITE WARM AS THIS SYSTEM AFFECTS THE AREA AND SNOW
ACCUMULATIONS ARE GENERALLY EXPECTED TO REMAIN OVR THE HYR MTN
AREAS.  SOME AREAS...ESPECIALLY NR THE ERN MTN...COULD SEE PERIODS
OF HEAVY RAIN.

ANOTHER UPR LOW IS THEN FORECAST TO MOVE INTO THE GREAT BASIN FOR
LATE THU AND FRI. THIS WL KEEP THE WX UNSETTLED WITH PROBABLY FAIRLY
WIDESPREAD PCPN CHANCES.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 257 PM MDT FRI MAY 1 2015

MAIN CONCERN WILL BE FROM NOW THROUGH ABOUT 02Z THIS EVENING...AS A
BROKEN LINE OF STORMS MOVES EWD ACROSS THE I-25 CORRIDOR. COULD SEE
SOME BRIEF IFR-MVFR IN STRONGER CELLS DURING THIS TIME...WITH BRIEF
RA+ AND POSSIBLY SOME SMALL GR. STORMS WILL CONSOLIDATE OVER THE
SERN CO PLAINS THIS EVENING BEFORE MOVING ON INTO WRN KS TONIGHT.
THERE IS A SLIGHT CHANCE SOME PATCHY LOW CIGS OR BR COULD DEVELOP
VC KCOS OR KPUB AFTER 03Z TONIGHT...DEPENDING ON THE EXTENT OF
STORMS LATER THIS AFTERNOON AND EVENING. BUT ANY IMPACT SHOULD BE
MINIMAL...WITH VFR CONDITIONS EXPECTED TO PERSIST THROUGH SATURDAY.
STORMS SAT AFTERNOON SHOULD NOT BER AS WIDESPREAD OR STRONG AS THE
STORMS TODAY. ROSE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...ROSE
LONG TERM...28
AVIATION...ROSE
Hazardous weather outlook, May 1, 11:24 AM MDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1124 AM MDT FRI MAY 1 2015

COZ058>089-093>099-021730-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1124 AM MDT FRI MAY 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN UPPER LEVEL DISTURBANCE WILL BRING A ROUND OF AFTERNOON AND
EVENING THUNDERSTORMS TO THE AREA TODAY. THUNDERSTORMS ARE
CURRENTLY DEVELOPING OVER THE MOUNTAINS AND WILL SPREAD EAST
ACROSS THE PLAINS THROUGH THIS AFTERNOON AND EVENING.

PRIMARY STORM THREATS TODAY WILL BE LIGHTNING...WIND GUSTS TO
AROUND 50 MPH...PEA SIZE HAIL AND LOCALLY HEAVY RAIN. HOWEVER...A
FEW STORMS COULD BE A LITTLE STRONGER...PRODUCING 1 INCH DIAMETER
HAIL AND WIND GUSTS TO AROUND 60 MPH. ELEVATIONS ABOVE 10000 FEET
COULD SEE SNOW SHOWERS...OR THUNDERSNOW...PRODUCING LOCAL
SNOW ACCUMULATIONS OF AN INCH OR 2.

THE BURN SCARS WILL SEE A LOCALIZED THREAT OF FLOODING THIS
AFTERNOON AND EVENING...PARTICULARLY BETWEEN 1400 AND 2000 MDT.
RESIDENTS AND VISITORS SHOULD BE ALERT FOR ANY ADVISORIES OR
WARNINGS AND BE PREPARED TO TAKE ACTION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY AND SUNDAY...DAILY AFTERNOON AND EVENING THUNDERSTORMS
ARE EXPECTED...MAINLY ACROSS THE MOUNTAINS AND ADJACENT PLAINS. THE
PRIMARY STORM THREATS FOR MOST AREAS WILL BE LIGHTNING AND GUSTY
WINDS.

MONDAY THROUGH WEDNESDAY...THUNDERSTORM CHANCES WILL INCREASE
ACROSS THE REGION AS A MAJOR UPPER LEVEL DISTURBANCE MOVES
THROUGH. STORMS ON THESE DAYS WILL HAVE THE POTENTIAL FOR HAIL AN
INCH OR MORE IN DIAMETER...WIND GUSTS TO 60 MPH OR MORE...AND
HEAVY RAINFALL. AREA BURN SCARS MAY NEED TO BE
MONITORED...ESPECIALLY ON MONDAY AND TUESDAY.

FOR THURSDAY...THUNDERSTORM CHANCES WILL DECREASE ACROSS THE
PLAINS BUT CONTINUE OVER THE MOUNTAINS AND PALMER DIVIDE. PRIMARY
STORM THREATS ON THIS DAY WILL BE LIGHTNING AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
POSSIBLE THIS AFTERNOON AND EVENING OVER MOST OF SOUTHERN
COLORADO.

44/44

In the hours before

Local storm report, May 1, 2:53 PM MDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
253 PM MDT FRI MAY 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             5 ENE MONUMENT          39.11N 104.78W
05/01/2015  M0.88 INCH       EL PASO            CO   TRAINED SPOTTER

&&

MN
Special weather statement, May 1, 3:00 PM MDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
300 PM MDT FRI MAY 1 2015

COZ081-084-085-012130-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
300 PM MDT FRI MAY 1 2015

...SPECIAL WEATHER STATEMENT...

AT 258 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SOME WEAK SHOWERS AND THUNDERSTORMS NEAR CASCADE...OR 9 MILES
NORTHWEST OF COLORADO SPRINGS...MOVING EAST AT 15 MPH.

RAINFALL AMOUNTS OF .10 INCHES OR LESS WILL BE POSSIBLE ON THE WALDO
CANYON BURN SCAR WITH THESE SHOWERS AND STORMS...AND FLOODING IS
NOT EXPECTED.

LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS...MANITOU SPRINGS...CASCADE AND CHIPITA
PARK.

LAT...LON 3888 10502 3899 10499 3894 10484 3885 10491
TIME...MOT...LOC 2058Z 290DEG 6KT 3891 10497

EP
Special weather statement, May 1, 3:18 PM MDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
318 PM MDT FRI MAY 1 2015

COZ062-063-076-077-012145-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT CO-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT CO-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT CO-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO-
318 PM MDT FRI MAY 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHAFFEE AND
NORTHWESTERN FREMONT COUNTIES UNTIL 345 PM MDT...

AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF SALIDA...OR 51 MILES EAST OF
GUNNISON...MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WAUGH MOUNTAIN.

LAT...LON 3873 10595 3870 10597 3869 10594 3870 10586
      3869 10570 3857 10568 3856 10605 3873 10607
TIME...MOT...LOC 2118Z 268DEG 26KT 3865 10598

EP
Special weather statement, May 1, 3:40 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
340 PM MDT FRI MAY 1 2015

COZ074-087-088-012215-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
340 PM MDT FRI MAY 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LAS ANIMAS AND
SOUTHEASTERN HUERFANO COUNTIES UNTIL 415 PM MDT...

AT 340 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER AGUILAR...OR 18 MILES NORTHWEST OF
TRINIDAD...MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AGUILAR.

LAT...LON 3746 10476 3755 10459 3738 10440 3729 10467
TIME...MOT...LOC 2140Z 246DEG 27KT 3742 10464

ETP
Special weather statement, May 1, 4:22 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
422 PM MDT FRI MAY 1 2015

COZ074-087-088-012245-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
422 PM MDT FRI MAY 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LAS ANIMAS AND EAST
CENTRAL HUERFANO COUNTIES UNTIL 445 PM MDT...

AT 421 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WALSENBURG...OR 36 MILES NORTHWEST OF
TRINIDAD...MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WALSENBURG.

LAT...LON 3749 10495 3770 10498 3779 10453 3752 10446
      3752 10453 3751 10460 3751 10461
TIME...MOT...LOC 2221Z 259DEG 26KT 3760 10488

EP
Special weather statement, May 1, 4:42 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
442 PM MDT FRI MAY 1 2015

COZ086-088-093-094-012315-
LA JUNTA VICINITY/OTERO COUNTY CO-EASTERN LAS ANIMAS COUNTY CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
442 PM MDT FRI MAY 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LAS ANIMAS...
SOUTHWESTERN OTERO AND SOUTHEASTERN PUEBLO COUNTIES UNTIL 515 PM
MDT...

AT 441 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF DELHI...OR 29 MILES SOUTHWEST OF
LA JUNTA...MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TIMPAS.

LAT...LON 3765 10410 3784 10410 3789 10358 3762 10358
TIME...MOT...LOC 2241Z 270DEG 29KT 3776 10401

EP

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 9:24 PM MDTSpecial Weather StatementPUBTeller81 min
May 1, 1:10 PM MDTSpecial Weather StatementPUBTeller35 min
May 1, 1:13 PM MDTSpecial Weather StatementPUBFremont47 min
May 1, 2:22 PM MDTSpecial Weather StatementPUBEl Paso23 min
May 1, 2:25 PM MDTSpecial Weather StatementPUBCuster35 min
May 1, 2:47 PM MDTSpecial Weather StatementPUBEl Paso28 min
May 1, 3:00 PM MDTSpecial Weather StatementPUBTeller30 min
May 1, 3:18 PM MDTSpecial Weather StatementPUBChaffee27 min
May 1, 3:40 PM MDTSpecial Weather StatementPUBHuerfano35 min
May 1, 4:22 PM MDTSpecial Weather StatementPUBHuerfano23 min
May 1, 4:42 PM MDTSpecial Weather StatementPUBOtero33 min
May 1, 5:16 PM MDTSpecial Weather StatementPUBOtero29 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.